Thursday, May 15, 2008

Erythema Nodosum is back-

Personal Woman Related info Below... If you don't want to know details about Menses and health related issues then don't read !

It has been 9 months since my last outbreak. I am heart broken to have them back. I thought it had finally gone away. I have been living with this since I was about 11 or 12. So almost 13 years. This is the only break I have ever had. For 9 months I thought it had finally went away. You know to get into details it is going to be a little personal but I am going to. I would like someone to come across this one day and maybe be able to tell me what is causing it or maybe that someone else has the same exact occurrence. So here goes.

I got my first MC when I was 11 or 12. Right after that I started having EN outbreaks. I never really put one and two together until the last couple years. I have never had a regular menstrual cycle. Not since I began and not now.. seriously not ever. My MC runs about every 3 months. Meaning sometimes its a month sometimes a month in a half but most of the time three months or more. I don't mind that. I never have. I would throw my uterus away and get rid of the whole thing if I did not want to have kids one day. lol . anyways. When I get my MC once a month the EN doesn't show up but if it is more then a month it starts. I was on birth control for a while about 5 years ago. Went off of them and the got back on them right before my husband came back from Iraq. About 3 years ago. I was on Sesanal. So every three months I was supposed to have a cycle. But it didn't always happen that way and I kept the EN for practically the whole time I was on the BC. Not mentioning the fact that when I was on the BC I bled for over a month straight. They did and ultra sound and found nothing. I decided to go off my BC for moral & ethical reasons. Because the hormones come from horses. Anyways. I kept the EN for a while after that but slowly it went away. But every month and a half it would come back when I missed my MC. That happened till last year. The last EN out break I had was in July- Aug. Then it went away. My MC became normal once a month & less painful. Now I am about 3 weeks late for my MC and no I am not prego I have already tested to make sure. It kinda makes me wonder if I will be able to have a baby one day. Anyways I started getting sore spots on my legs last week sometime and today My first visible bump started showing on my right leg. So I almost know It has something to do with my hormones. I have been to the DR. a few times. Every time they tell me something different and almost never do anything to help. So what do I do if the DR.s are no help? I am so tired of this!

6 comments:

DS said...

I was just diagnosed with Erythema Nodosum, and I had to go to four doctors before anyone had a clue what to tell me about the lumps on my legs, so I can sympathize with your frustration with doctors. From what I've read EN can be brought on by pregnancy, so I would assume that it can be brought on by other hormonal fluctuations, too. I'm not a doctor, but I was a botanist for a good portion of my life, and I'm wondering, were you a vegetarian when this started at 11-12 years old? Do you eat a lot of soy products? Soy and a few other plants contain a great deal of estrogen, and if hormones are the trigger for your EN, your diet may make it worse. This is not to say that you shouldn't be a vegetarian, but more that you should be leery of supposed cure-all foods. Also, while certain modern birth control pills are made with animal hormones, there are others that are either synthetic or plant based as well. I'm sure you probably already knew a lot of this, but I hope you can take comfort in knowing there is another 25-year-old who's legs look like someone has been beating her.

Anonymous said...

I am pregnant and have been diagnosed with EN. So no anti-inflamatories for me :( I am 26 years old and this is my first experience. I have had it for about two weeks. The joint pain is miserable. I feel for you having had this for so many years. It is truly the most uncomfortable and painful thing I've experienced. I hear the joint pain can last for months. Have you had to deal with it for more than a couple weeks at a time?

Donna said...

I have EN since I was 21, that was back in 1991. It was during my second pregnancy. All of my EN outbreaks have always been caused by hormones. I went almost 6 years without an outbreak but have been dealing with EN now since August of this year. The worst part for me currently is the joint pain. I feel like I have been run over by a truck. I also deal with fatigue. I hope and pray that you can find something to help you. We do not have medical insurance so I just take ibuprofen when the pain gets too much too handle.

Donna

Anonymous said...

I have suffered from EN for the last 14 years. It started while I was in my mid 30s. I am also a rare male victim which means that it would be difficult to pin my problem down to being pregnant or hormonal activity! I never have found the trigger although stress, sore throats and trauma to my legs can start the complaint up. I sometimes go a couple of years without trouble but it can be severe. I've crawled on my hands and knees before now or walked with a stick. I also find my gemeral sense of well being is poor during an attack. The many specialits who have looked at me beleive I have some kind of auto immune issue. I beleive that this condition can be the result of many triggers and that little is known about the cause and reaction. It is possible that we are all labelled with this complaint when in fact it is a general term for "lumpy Legs". Although the symptoms look the same we may all have different and complex things that cause the attacks. I have found some releif from anti inflamatories and anti biotics such as metronidosol.
I have great sympathy with all who suffer from this. I would be very grateful for any positive help.

Anonymous said...

I have EN as well & I find that also using vitamin E ointment on the lumps & red areas seems to help with the pain.

Anonymous said...
This comment has been removed by a blog administrator.